Texas, 2016

Flash Flooding in Texas, August 20 to 21, 2016

August 20 to 21, 2016 · NWS EWX · 34 events in 16 counties and zones

Convection formed over the northern Mexican mountains during the afternoon and evening of August 20 beneath an upper level trough over the southern plains. This convection eventually formed into a mesoscale convective system as a low level jet developed overnight.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Convection formed over the northern Mexican mountains during the afternoon and evening of August 20 beneath an upper level trough over the southern plains. This convection eventually formed into a mesoscale convective system as a low level jet developed overnight. The MCS produced heavy rain as it moved into a tropical airmass over South Central Texas. The MCS dissipated, and then convection redeveloped as a cold front moved through the region on August 21 and produced more heavy rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 20, 2:50 AM CST, 10 minutes earlier.

Area forecast discussion, Aug 20, 2:50 AM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
350 AM CDT SAT AUG 20 2016

...LOCALIZED HEAVY RAIN AND FLOODING CONCERNS TODAY AND SUNDAY...

.SHORT TERM (Today through Sunday)...
A wet pattern is ongoing early this morning across parts of the
Rio Grande Plains and Edwards Plateau. Showers and storms will be
moving to the northeast throughout the day and affect the Hill
Country and both Austin and San Antonio metropolitan areas,
especially this afternoon. The majority of HiRes and medium-range
model guidance are in good agreement on continuing with rain
chances through late Sunday. The combination of above average
precipitable water values (2 to 2.4 inches...merging of eastern
Pacific and Gulf moisture), several mid- level disturbances
pushing off the Mexican mountains into the Rio Grande Plains and a
cold front pushing as far south as the Hill Country later this
evening is likely to promote localized heavy rain and flash
flooding. A Flash Flood Watch is in effect for areas west of A
Georgetown to San Antonio to Pleasanton line. Parts of the Rio
Grande Plains have already received 2 to 6 inches of rainfall
since Friday afternoon. New rainfall amounts of 2 to 6 inches are
possible with isolated 10 inches through late Sunday across the
watch area. The time frame for the heaviest rains is expected to
be this evening through Sunday morning. Our confidence is high on
the potential of localized heavy rain and flash flooding.
Therefore, if you live nearby rivers, small creeks or low water
crossing, we urge to plan ahead and closely monitor and visit our
website for the latest weather information.

&&

.LONG TERM (Sunday Night through Friday)...
Showers and storms continue through Tuesday of next week as
lingering moisture persists across South-Central Texas. By Tuesday
night into Wednesday, the sub-tropical upper level ridge builds
across the southern states and dries things out across South-
Central Texas for the most parts. There is a slight chance for
rain across the coastal Plains on Thursday and Friday afternoons
as sea- breeze kicks in. Mostly cloudy to cloudy skies are
expected for the first part of next week with temperatures in the
80s and lower 90s. As moisture departs and dry conditions come
back by the middle of the week, temperatures will go back into the
lower to mid 90s the latter part of the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              87  73  84  72  88 /  60  60  70  60  40
Austin Bergstrom Intl Airport  87  74  84  73  89 /  60  60  70  60  40
New Braunfels Muni Airport     87  74  84  73  89 /  50  70  70  60  40
Burnet Muni Airport            84  71  82  71  86 /  60  70  70  40  40
Del Rio Intl Airport           87  74  85  73  88 /  70  70  60  60  40
Georgetown Muni Airport        85  72  82  72  87 /  60  60  70  50  40
Hondo Muni Airport             87  74  85  73  89 /  60  80  70  60  40
San Marcos Muni Airport        87  73  84  73  89 /  50  60  70  60  40
La Grange - Fayette Regional   91  75  87  75  91 /  40  50  60  40  40
San Antonio Intl Airport       87  74  85  73  89 /  50  70  70  60  40
Stinson Muni Airport           89  75  86  74  91 /  50  70  70  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for the following
counties: Atascosa...Bandera...Bexar...Blanco...Burnet...Comal...
Dimmit...Edwards...Frio...Gillespie...Hays...Kendall...Kerr...
Kinney...Llano...Maverick...Medina...Real...Travis...Uvalde...Val
Verde...Williamson...Zavala.

&&

Mesoscale/Aviation...Hampshire
Synoptic/Grids...17
Hazardous weather outlook, Aug 19, 11:41 PM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1241 AM CDT SAT AUG 20 2016

TXZ171>173-183>194-202>209-217>225-228-210545-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1241 AM CDT SAT AUG 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL
TEXAS TONIGHT...MOST NUMEROUS ACROSS THE RIO GRANDE PLAINS TO
THE EDWARDS PLATEAU. SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL WITH ISOLATED AMOUNTS UP TO 6 INCHES. A FLASH FLOOD
WATCH IS IN EFFECT FOR AREAS WEST OF A GEORGETOWN TO SAN ANTONIO
TO PLEASANTON LINE. THE MAIN THREAT FOR HEAVY RAIN WILL BE CLOSER
TO THE RIO GRANDE FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RAIN CHANCES WILL BE ENHANCED SATURDAY THROUGH MONDAY OVER AREAS
WEST OF I-35 WHERE STORM TOTAL RAIN AMOUNTS OF 4 TO 6 INCHES ARE
EXPECTED WITH ISOLATED AMOUNTS OF 10 INCHES POSSIBLE. EAST OF
I-35...RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH
ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. FLOODING MAY DEVELOP DUE TO
THE ONGOING SATURATED SOILS LEADING TO FASTER RUNOFF.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS WEST OF A GEORGETOWN TO
SAN ANTONIO TO PLEASANTON LINE THROUGH SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND
COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 19, 10:25 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT FRI AUG 19 2016

TXZ183-200515-
VAL VERDE TX-
1125 PM CDT FRI AUG 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 1215 AM CDT...

AT 1125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR AMISTAD VILLAGE...OR 12 MILES SOUTHEAST OF COMSTOCK...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMISTAD VILLAGE...PAFFORD CROSSING...ROUGH CANYON REC AREA AND DEVILS
SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2982 10088 2964 10070 2961 10070 2944 10101
      2958 10114
TIME...MOT...LOC 0425Z 230DEG 13KT 2956 10101

HAMPSHIRE
Special weather statement, Aug 19, 11:59 PM CST, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 AM CDT SAT AUG 20 2016

TXZ183-200645-
VAL VERDE TX-
1259 AM CDT SAT AUG 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 145 AM CDT...

AT 1259 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LAKE VIEW...OR 9 MILES NORTH OF DEL RIO...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE VIEW AND ROUGH CANYON REC AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2972 10070 2945 10070 2939 10095 2956 10103
TIME...MOT...LOC 0559Z 248DEG 15KT 2951 10092

HAMPSHIRE

The radar

The Laughlin AFB radar (KDFX), 61 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

34 flash flood. Local standard time, as filed.

Flash Flood, Val Verde

When
August 20, 3:00 AM CST to 3:15 AM CST
Where
Val Verde County, 2.57 mi N of Del Rio to 3.05 mi WNW of (Drt)del Rio Intl Ar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.407, -100.894

Thunderstorms produced heavy rain that caused flash flooding closing two roads in Del Rio.

Flash Flood, Kinney

When
August 20, 5:10 AM CST to 6:45 AM CST
Where
Kinney County, 1.37 mi N of Brackettville to 2.43 mi SW of Brackettville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.340, -100.422

Thunderstorms produced heavy rain that caused flash flooding closing roads with debris in Brackettville.

Flash Flood, Kinney

When
August 20, 6:22 AM CST to 6:45 AM CST
Where
Kinney County, 1.29 mi ENE of Brackettville to 0.98 mi NNE of Brackettville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.330, -100.402

Thunderstorms produced heavy rain that caused flash flooding closing FM674 outside of Brackettville.

Flash Flood, Kinney

When
August 20, 6:22 AM CST to 6:45 AM CST
Where
Kinney County, 2.56 mi SSW of Spofford to 5.52 mi SW of Spofford
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.137, -100.440

Thunderstorms produced heavy rain that caused flash flooding closing FM1908 in southwestern Kinney County.

Flash Flood, Uvalde

When
August 20, 8:03 AM CST to 9:03 AM CST
Where
Uvalde County, 5.33 mi NNW of Montell to 6.21 mi WNW of Montell
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.602, -100.051

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 55 from Montell to the Real County line along the Nueces River.

Flash Flood, Uvalde

When
August 20, 8:05 AM CST to 11:15 AM CST
Where
Uvalde County, 2.27 mi SW of Concan to 5.05 mi SSW of Concan
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.500, -99.760

Thunderstorms produced heavy rain that caused flash flooding closing the intersection of FM1051 and Hwy 83 near the Dry Frio River crossing southwest of Concan.

Flash Flood, Uvalde

When
August 20, 8:07 AM CST to 11:15 AM CST
Where
Uvalde County, 3.08 mi WSW of Uvalde Garner Arpt to 2.28 mi SW of Uvalde Garner Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.179, -99.775

Thunderstorms produced heavy rain that caused flash flooding closing FM140 near the Leona River crossing approximately half a mile south of Uvalde.

Flash Flood, Zavala

When
August 20, 8:11 AM CST to 11:15 AM CST
Where
Zavala County, 4.3 mi SSE of La Pryor to 3.21 mi SW of La Pryor
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.898, -99.792

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 83 between La Pryor and Crystal City.

Flash Flood, Maverick

When
August 20, 8:19 AM CST to 11:15 AM CST
Where
Maverick County, 1.75 mi NNW of La Gloria to 2.79 mi SW of La Gloria
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.771, -100.516

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 277 north near Elm Creek.

Flash Flood, Maverick

When
August 20, 8:19 AM CST to 11:15 AM CST
Where
Maverick County, 1.87 mi ENE of Eagle Pass Muni Arpt to 1.36 mi NNE of Eagle Pass Muni Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.714, -100.454

Thunderstorms produced heavy rain that caused flash flooding closing the intersection of Hwy 57 and Hwy 277 in Eagle Pass.

Flash Flood, Uvalde

When
August 20, 9:09 AM CST to 11:15 AM CST
Where
Uvalde County, Concan to 1.96 mi SSW of Concan
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
29.520, -99.730

Thunderstorms produced heavy rain that caused the Frio River to rise four feet in Concan and prompted the evacuation of campers near the river.

Flash Flood, Uvalde

When
August 20, 9:48 AM CST to 11:15 AM CST
Where
Uvalde County, 4.22 mi NNE of Laguna to 5.44 mi N of North Uvalde
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.477, -99.974

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 55 between Uvalde and Montell near the Nueces River.

Flash Flood, Uvalde

When
August 20, 9:56 AM CST to 11:15 AM CST
Where
Uvalde County, 6.04 mi SE of Concan to 6.07 mi SE of Concan
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.454, -99.664

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 127 at Brushy Creek.

Flash Flood, Uvalde

When
August 20, 9:59 AM CST to 11:15 AM CST
Where
Uvalde County, 3.65 mi SW of Concan to 2.91 mi SW of Concan
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.490, -99.780

Thunderstorms produced heavy rain that caused flash flooding closing FM1051 at the Dry Frio River.

Flash Flood, Uvalde

When
August 20, 10:08 AM CST to 11:15 AM CST
Where
Uvalde County, 5.77 mi NNE of Concan to 6.33 mi NE of Reagan Wells
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.600, -99.704

Thunderstorms produced heavy rain that caused flash flooding closing FM1050 near the Frio River and Garner State Park.

Flash Flood, Hays

When
August 20, 3:55 PM CST to 6:15 PM CST
Where
Hays County, 2.84 mi NNW of Buda to 2.66 mi NW of Buda
Cause
Heavy Rain
Reported by
Public
Coordinates
30.117, -97.871

Thunderstorms produced heavy rain that caused flash flooding sending water over the road in Leisurewoods near Buda.

Flash Flood, Travis

When
August 20, 4:12 PM CST to 6:15 PM CST
Where
Travis County, 0.91 mi SE of Vinson to 1 mi W of Austin Lakeway Arpt
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.210, -97.770

Thunderstorms produced heavy rain that caused flash flooding. ATXfloods reported multiple low water crossings closed across Travis County.

Flash Flood, Travis

When
August 20, 4:27 PM CST to 6:15 PM CST
Where
Travis County, 2.41 mi SSW of Manor
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
30.300, -97.570

Thunderstorms produced heavy rain that caused flash flooding closing the Hwy 130 access road at Bloor Rd. near the Walter E. Long Metropolitan Park.

Flash Flood, Williamson

When
August 20, 4:44 PM CST to 7:00 PM CST
Where
Williamson County, 1.76 mi NNE of White Stone to 1.94 mi WNW of White Stone
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.542, -97.815

Thunderstorms produced heavy rain that caused flash flooding. Broadcast media reported water over roads in and around Cedar Park.

Flash Flood, Williamson

When
August 20, 4:44 PM CST to 7:00 PM CST
Where
Williamson County, 0.91 mi NW of Jonah to 1.15 mi WNW of Jonah
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
30.640, -97.540

Thunderstorms produced heavy rain that caused flash flooding sending one to two inches of water over FM1660 along the San Gabriel River near Jonah.

Flash Flood, Wilson

When
August 20, 6:45 PM CST to August 21, 3:00 AM CST
Where
Wilson County, 3.63 mi WSW of Three Oaks to 3.46 mi SE of Fairview
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.946, -98.223

Thunderstorms produced heavy rain that caused flash flooding closing multiple county roads including CR301, CR307, and CR539.

Flash Flood, Atascosa

When
August 20, 7:45 PM CST to August 21, 3:00 AM CST
Where
Atascosa County, 2.76 mi S of Verdi to 2 mi NNE of Coughran
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.010, -98.400

Thunderstorms produced heavy rain that caused flash flooding. East of Pleasanton cars were stalled in water leading to water rescues. Hwy 97 was closed between Pleasanton and Floresville.

Flash Flood, Guadalupe

When
August 20, 10:59 PM CST to August 21, 3:00 AM CST
Where
Guadalupe County, 3.51 mi S of Dugger to 2.94 mi SSW of Dugger
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.450, -97.960

Thunderstorms produced heavy rain that caused flash flooding closing James Colony Rd. in the 500 block and Good Luck Rd. in the 200 block.

Flash Flood, Wilson

When
August 20, 11:31 PM CST to August 21, 3:00 AM CST
Where
Wilson County, 0.92 mi NE of Floresville to 0.69 mi NNE of Floresville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.140, -98.160

Thunderstorms produced heavy rain that caused flash flooding leading to high water rescues near Rosebud off of Sutherland Springs Rd. and at Goliad Rd. and Peach St. near FM536.

Flash Flood, Wilson

When
August 20, 11:31 PM CST to August 21, 3:00 AM CST
Where
Wilson County, Stockdale to 0.78 mi SSE of Stockdale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.230, -97.950

Thunderstorms produced heavy rain that caused flash flooding requiring a high water rescue in Stockdale.

Flash Flood, Comal

When
August 21, 3:45 AM CST to 5:00 AM CST
Where
Comal County, 3.3 mi WNW of Gruene to 4.29 mi WNW of Sattler
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.750, -98.150

Thunderstorms produced heavy rain that caused flash flooding closing low water crossings on Hueco Springs Loop Rd., River Canyon, Stahl Ln., and Smithson Valley Rd.

Flash Flood, Medina

When
August 21, 4:45 AM CST to 7:15 AM CST
Where
Medina County, 0.6 mi E of Pearson to 2.07 mi NW of Pearson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
29.270, -98.860

Thunderstorms produced heavy rain that caused flash flooding closing FM471 between FM2790 and FM463. Low water crossings along FM463 were also closed.

Flash Flood, Atascosa

When
August 21, 5:30 AM CST to 5:45 AM CST
Where
Atascosa County, 1.87 mi NNW of Lytle to 2.24 mi SW of Lytle
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.253, -98.816

Thunderstorms produced heavy rain that caused flash flooding closing several roads in and around Lytle.

Flash Flood, Frio

When
August 21, 5:30 AM CST to 5:45 AM CST
Where
Frio County, 3.54 mi SE of Frio Town to 3.07 mi SE of Moore
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.982, -99.281

Thunderstorms produced heavy rain that caused flash flooding closing various roads around the county.

Flash Flood, Comal

When
August 21, 6:00 AM CST to 6:45 AM CST
Where
Comal County, 3.65 mi SW of Smithson Vly to 1.89 mi NW of Dittlinger
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.770, -98.370

Thunderstorms produced heavy rain that caused flash flooding closing multiple roads around the county including Smithson Valley Rd.

Flash Flood, Bexar

When
August 21, 7:00 AM CST to 8:30 AM CST
Where
Bexar County, 1.58 mi NNE of Somerset to 0.89 mi NNW of Bexar
Cause
Heavy Rain
Reported by
County Official
Coordinates
29.241, -98.640

Thunderstorms produced heavy rain that caused flash flooding closing multiple roads in and around Somerset.

Flash Flood, Zavala

When
August 21, 9:40 AM CST to 11:15 AM CST
Where
Zavala County, 1.21 mi W of La Pryor to 4.35 mi NNW of Del Monte
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
28.950, -99.850

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 83 just south of La Pryor and Hwy 57 near Batesville.

Flash Flood, Karnes

When
August 21, 12:04 PM CST to 3:15 PM CST
Where
Karnes County, Gillett to 2.65 mi SSW of Gillett
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.130, -97.800

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 80 near Gillett.

Flash Flood, Wilson

When
August 21, 12:46 PM CST to 3:15 PM CST
Where
Wilson County, 0.6 mi W of Stockdale to 0.67 mi WSW of Stockdale
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.230, -97.960

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 87 in Stockdale.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, August 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655959, 655960, 655961, 656013, 655962, 655963, 655964, 655966, 655971, 656014, 655973, 655974, 655979, 655980, 655981, 655982, 655983, 655986, 655989, 655990, 655995, 655996, 655997, 656001, 656015, 656002, 656003, 656005, 656007, 656008, 656009, 656010, 656011, 656012.